The Efficient Estimation of Econometric Models with Rational Expectations
M. R. Wickens
The Review of Economic Studies, 1982, vol. 49, issue 1, 55-67
Abstract:
The efficient estimation of econometric models with rational expectations by the substitution method usually entails the use of a non-linear simultaneous equations estimator and hence is not very attractive computationally. It is shown that for a wide class of problems efficient estimates can also be obtained with standard estimation methods if instead an errors in variables approach is used. For many other problems, although not providing fully efficient estimates because rationality is not imposed, the errors in variables method will still have a strong appeal because otherwise it uses all of the structural information in the model; unlike the substitution method, when an incomplete information set is used, it guarantees consistent estimates; and it is easy to compute.
Date: 1982
References: Add references at CitEc
Citations: View citations in EconPapers (74)
Downloads: (external link)
http://hdl.handle.net/10.2307/2297140 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:49:y:1982:i:1:p:55-67.
Access Statistics for this article
The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman
More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().